Georgia, 2013

Tropical Storm in Georgia, June 6 to 7, 2013

June 6 to 7, 2013 · NWS CHS · 12 events in 6 counties and zones

Tropical Storm Andrea lifted northeast out of the Gulf of Mexico Thursday night and over southeast Georgia and southeast South Carolina into Friday. Periods of heavy rain and damaging wind gusts occurred with showers and thunderstorms associated with the tropical system as it passed over the area and eventually to the northeastern United States.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Tropical Storm Andrea lifted northeast out of the Gulf of Mexico Thursday night and over southeast Georgia and southeast South Carolina into Friday. Periods of heavy rain and damaging wind gusts occurred with showers and thunderstorms associated with the tropical system as it passed over the area and eventually to the northeastern United States.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 6, 1:28 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 6, 1:28 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT THU JUN 6 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE NORTH ALONG THE COAST THROUGH
FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION
INTO EARLY NEXT WEEK...WHILE A TROUGH PERSISTS INLAND. A COLD
FRONT MAY APPROACH BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST PRETTY MUCH ON TRACK THIS AFTERNOON. RAIN WILL CONTINUE
TO SPREAD NORTH AND WEST ACROSS THE AREA WITH WINDS GENERALLY
PICKING UP AS TS ANDREA APPROACHES FROM THE SOUTHWEST. TORNADO
THREAT APPEARS LOW THROUGH THE AFTERNOON GIVEN THE WEAK
INSTABILITY...DESPITE INCREASING HELICITY. TEMPERATURES MAINLY 80
OR LESS...WITH LOWER TO MID 70S MOST LOCALES THAT HAVE SEEN RAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TROPICAL STORM ANDREA WILL ROLL INTO SE GEORGIA LATER THIS EVENING
AND ACCELERATE PAST THE SAVANNAH RIVER INTO SE SOUTH CAROLINA
AFTER 06Z TONIGHT TOWARD CHARLESTON AROUND DAYBREAK FRI. DIRECT
IMPACTS FROM ANDREA WILL BE FELT INCLUDING TROPICAL STORM FORCE
WINDS ALONG COASTAL AREAS...TORRENTIAL RAINS...AND ISOLATED
TORNADOES MOSTLY ALONG THE COAST.

OUR FOREMOST CONCERN LOOKS TO BE EXCESSIVE RAINFALL WITH THE
TRACK OF THE SYSTEM RIGHT THROUGH FOR THE FORECAST AREA OVERNIGHT.
MODEL QPF AMOUNTS ARE IN THE 3 TO 5 INCH BALLPARK AND WHILE THE
LOW WILL BE CLIPPING ALONG AFTER MIDNIGHT TONIGHT...AN IMPRESSIVE
MIX OF UPPER DYNAMICS AND DEEP TROPICAL MOISTURE SHOULD PROVIDE A
LARGE SWATH OF HEAVY RAINS. THESE RAINS WILL BE FALLING ON SOGGY
SOILS WITH A TIDE COMING IN LATE TONIGHT. THE ECMWF DISPLACES THE
HIGHEST QPF A BIT TO THE W OF PREVIOUS RUNS AND NOW THE 06Z GFS HAS
A SIMILAR QPF PLACEMENT. IT WOULD NOT BE SURPRISING IF WE SOME
LOCATIONS OVER 5-6 INCHES GIVEN THESE TRENDS.

A WINDOW FOR TORNADO POTENTIAL MAY EXIST ALONG THE COAST AS STRONG
SHEAR WILL EXIST. MODEL SOUNDINGS ARE EXTREMELY SATURATED FROM THE
BOUNDARY LAYER BEYOND 20 KFT AND BEST INSTABILITY PROGGED MAINLY
OFFSHORE. WE COLLABORATED WITH SPC OVERNIGHT AND THE SLIGHT RISK
FOR SEVERE WEATHER APPEARED JUSTIFIED AT THIS POINT GIVEN SUBTLE
DEVIATIONS IN THE TRACK OF ANDREA.

WINDY CONDITIONS LIKELY TO DEVELOP ALONG IMMEDIATE COASTAL AREAS
OVERNIGHT WITH A POTENTIAL FOR TROPICAL STORM FORCE WIND GUSTS.

FRIDAY AND FRIDAY NIGHT...OBVIOUSLY THE BULK OF THE ACTION IN THE
SHORT TERM PERIOD WILL BE FRIDAY AS TS ANDREA PASSES THROUGH THE
REGION. THE CURRENT TRACK FORECAST FROM THE NATIONAL HURRICANE
CENTER TAKES ANDREA RIGHT DOWN THE MIDDLE OF THE FORECAST AREA FROM
SOUTHWEST TO NORTHEAST WITH THE CIRCULATION CENTER NOT FAR FROM
CHARLESTON AT 12Z FRIDAY. WITH THE POSITION OF THE LOW AT THIS
TIME...THE HEAVIEST ONGOING PRECIP IS EXPECTED TO BE IMPACTING
MAINLY SOUTHEAST SC AND PRIMARILY COLLETON COUNTY AND THE TRI-COUNTY
REGION. WITH AN EXTREMELY MOIST ATMOSPHERE ASSOCIATED WITH
ANDREA...VERY HEAVY CONVECTIVE RAINS WILL OCCUR THROUGH MUCH OF THE
MORNING AND THE FLASH FLOODING THREAT WILL CONTINUE THROUGH THE
AFTERNOON. ANOTHER CONCERN WILL BE THE POTENTIAL FOR TORNADOES
WITHIN THIS TROPICAL ENVIRONMENT. WITH STRONGLY TURNING HODOGRAPHS
AND 0-3 KM SRH VALUES OF 350-400...THE NEAR STORM ENVIRONMENT WILL
CERTAINLY BE SUPPORTIVE OF ROTATING EMBEDDED STORMS CAPABLE OF
PRODUCING ISOLATED TORNADOES. THE MAIN QUESTION WILL BE THE DEGREE
OF SURFACE BASED INSTABILITY. THE BEST WINDOW FOR THE THREAT WILL BE
COMING THROUGH IN THE MORNING...A CLIMATOLOGICALLY UNFAVORABLE
TIME...WITH PWATS OF AROUND 2.3 INCHES. MOST MODELS CONTINUE TO
INDICATE WEAK INSTABILITY...IN THE 250-500 J/KG RANGE. WE ARE IN A
SLIGHT RISK FROM SPC FOR FRIDAY MORNING AND THE THREAT FOR AN
ISOLATED TORNADO OR TWO CERTAINLY EXISTS.

WITH THE CURRENT TRACK FORECAST BEING INLAND...THIS BRINGS THE
CHANCE FOR STRONGER WINDS INTO PLAY FOR AREAS ESPECIALLY AS FAR WEST
AS I-95. WIND GUSTS INTO THE 35-40 MPH RANGE WILL BE POSSIBLE
ESPECIALLY ACROSS THE TRI-COUNTY REGION. IMPROVING CONDITIONS CAN BE
EXPECTED BY FRIDAY AFTERNOON AS THE SYSTEM PULLS AWAY TO THE
NORTHEAST AND WINDS TURN MORE WESTERLY WITH TIME. WE MAY SEE
ADDITIONAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON WITH THE ONSET OF BETTER SURFACE HEATING IN THE WAKE OF
THE SYSTEM.

SATURDAY AND SUNDAY...THE REGION WILL BE IN SOUTHWEST FLOW ALOFT
AHEAD OF A TROUGH ACROSS MUCH OF THE CENTRAL CONUS. A TYPICAL
SUMMERTIME PATTERN CAN BE EXPECTED WITH A SUBTROPICAL HIGH TO THE
EAST AND TROUGHING INLAND. EXPECT SCATTERED DIURNAL
SHOWERS/THUNDERSTORMS WITH HIGHS IN THE UPPER 80S TO LOW 90S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS ARE IN PRETTY GOOD AGREEMENT THAT TROUGHING ALOFT WILL
CONTINUE THROUGH AT LEAST TUESDAY AS A VIGOROUS CLOSED LOW CROSSES
THE GREAT LAKES AND UPPER MIDWEST WITH DEEP RIDGING TO THE WEST. A
COLD FRONT LOOKS TO CROSS THE REGION ON TUESDAY WITH HIGH PRESSURE
BUILDING IN THEREAFTER. POPS FEATURE A PRETTY TYPICAL DIURNAL
ISOLATED TO SCATTERED TREND WITH TEMPS RUNNING RIGHT AROUND NORMAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
DETERIORATING CONDITIONS EXPECTED AT THE TAF SITES THROUGH TONIGHT
WITH SOME IMPROVEMENT AFTER DAYBREAK FRIDAY...FIRST AT KSAV AND
THEN AT KCHS AS TS ANDREA MOVES AWAY. RAINFALL WILL SPREAD NORTH
OVERNIGHT AS DEEP MOISTURE CONTINUES TO REMAIN IN PLACE AND
TROPICAL STORM ANDREA MOVES UP THE COAST...PASSING BY KSAV JUST
AFTER 06Z AND KCHS AROUND 12Z. RAINFALL WILL BE HEAVY AT TIMES AND
WILL LIKELY PRODUCE VSBYS MUCH LOWER THAN DEPICTED IN THE 18Z
TAFS. SOUTHEAST WINDS WILL PICK UP TOWARD EVENING WITH GUSTS AT
LEAST 25 KT BUT POSSIBLY TO TROPICAL STORM FORCE /40 KT/. 2K FT WINDS
WILL ALSO BE ON THE INCREASE OVERNIGHT BUT DUE TO THE GUSTY
SURFACE CONDITIONS EXPECTED WE CHOSE NOT TO MENTION LLWS.

EXTENDED AVIATION...MORE TYPICAL SUMMERTIME CONDITIONS WILL
RETURN FRIDAY AFTERNOON WITH LOW CHANCES OF MORNING STRATUS/FOG
AND AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT
WEEK.

&&

.MARINE...
THROUGH TONIGHT...TROPICAL STORM WARNINGS REMAIN IN EFFECT FOR
ALL OF THE COASTAL WATERS AND SMALL CRAFT SHOULD REMAIN IN PORT AS
TS ANDREA MOVES NORTH JUST INLAND. ONSHORE FLOW WILL CONTINUE TO STRENGTHEN
BUT THE MAIN IMPACTS WILL BE FELT TONIGHT WITH POTENTIAL FOR
TROPICAL STORM FORCE WINDS DEVELOPING... ESPECIALLY IN GUSTS. SEAS
WILL BUILD INITIALLY OVER GEORGIA WATERS LATE TODAY AND THIS
EVENING AND ALL WATERS OVERNIGHT...REACHING UP TO 10 FT WITHIN 20
NM AND 13 FT ACROSS THE GA WATERS OUT TO 60 NM.

FRIDAY THROUGH MONDAY...TS ANDREA WILL CONTINUE TO TRACK TO THE
NORTHEAST AND JUST INLAND OF THE LOCAL WATERS THROUGH FRIDAY
MORNING. DANGEROUS TROPICAL STORM CONDITIONS WILL BE ONGOING FRIDAY
MORNING BEFORE IMPROVING FRIDAY AFTERNOON AS THE SYSTEM PULLS AWAY.
TS WARNINGS CONTINUE FOR THE COASTAL WATERS EXCEPT FOR A WATCH IN
THE CHARLESTON HARBOR. ATLANTIC HIGH PRESSURE OVER THE WEEKEND WILL
RETURN CONDITIONS TO TYPICAL WARM- SEASON WINDS/SEAS WITH ONSHORE
FLOW AND DAYTIME SEABREEZE CIRCULATIONS ALONG THE COAST.

&&

.HYDROLOGY...
DEEP TROPICAL MOISTURE WILL CONTINUE TO SURGE INTO THE REGION WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES AND DEEP ATLANTIC
AND GULF MOISTURE FEEDS. A STRONG UPPER JET SHIFTING INTO WESTERN NC
TODAY WILL ENHANCE UPPER DIVERGENCE ACROSS SOUTHERN SC AND
SOUTHEAST GA INTO TONIGHT. DEEP LAYERED SYNOPTIC SCALE FORCING
WILL INCREASE TODAY AND TONIGHT ASSOCIATED WITH TS ANDREA MOVING
UP THE COAST.

MANY AREAS HAVE SEEN HEAVY RAINFALL SINCE TUESDAY AND THUS SOILS
ARE SATURATED. AN ADDITIONAL 3-6 INCHES OF RAINFALL IS EXPECTED
THROUGH FRIDAY MORNING AND THUS THERE IS A POTENTIAL FOR MORE
FLOODING. A FLASH FLOOD WATCH THEREFORE REMAINS IN EFFECT FOR THE
ENTIRE AREA. COASTAL AREAS...ESPECIALLY DOWNTOWN CHARLESTON AND
SAVANNAH...HAVE AN ELEVATED RISK FOR FLOODING...MAINLY AROUND THE
TIME OF HIGH TIDE THIS EVENING. WINDS WILL BE SHIFTING OFFSHORE
AROUND THE TIME OF HIGH TIDE FRIDAY MORNING AS ANDREA MOVES
BY...ESPECIALLY SOUTH OF CHARLESTON. THUS...THE BEST CHANCE OF
SHALLOW COASTAL FLOODING WILL BE AROUND CHARLESTON DURING THIS
TIME.

&&

.TIDES/COASTAL FLOODING...
TIDES ARE RUNNING ABOUT 0.5 TO 1.0 FEET ABOVE NORMAL THIS
AFTERNOON AND EXPECT THIS GENERAL TREND TO CONTINUE TONIGHT. THIS
COULD LEAD TO TIDE LEVELS HIGH ENOUGH TO PRODUCE MINOR INUNDATION
OF SALTWATER IN LOW-LYING LOCATIONS NEAR THE COAST...PARTICULARLY
AROUND THE TIME OF THE HIGH TIDE THIS EVENING. WINDS LOOK TO BE
SHIFTING OFFSHORE AROUND THE TIME OF HIGH TIDE FRIDAY
MORNING...ESPECIALLY ALONG THE GEORGIA COAST...AND THUS MINOR
INUNDATION IS MUCH LESS LIKELY. OF COURSE...FLOODING CAN BE
EXAGGERATED BY HEAVY RAINFALL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR GAZ087-088-
     099>101-114>119-137>141.
     TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR SCZ040-042>045-
     047>052.
     TROPICAL STORM WARNING FOR SCZ045-047>052.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...RJB
MARINE...RJB/BSH
HYDROLOGY...RJB
TIDES/COASTAL FLOODING...RJB
Hazardous weather outlook, Jun 6, 4:38 AM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
538 AM EDT THU JUN 6 2013

GAZ087-088-099>101-114-115-137-SCZ040-042>044-070945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-LONG-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
538 AM EDT THU JUN 6 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ116>119-138>141-SCZ045-047>052-070945-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
538 AM EDT THU JUN 6 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-070945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
538 AM EDT THU JUN 6 2013

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 12:24 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
124 PM EDT THU JUN 6 2013

SCZ040-042-043-061815-
ALLENDALE-HAMPTON-INLAND COLLETON-
124 PM EDT THU JUN 6 2013

...STRONG SHOWERS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 215 PM EDT...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS...ALONG A LINE EXTENDING FROM DAVIDSON TO
CUMMINGS TO SCOTIA...MOVING NORTHWEST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAVIDSON...SCOTIA...FECHTIG...EARLY BRANCH...LENA...ESTILL...CAMP
BRANCH...LAKE WARREN STATE PARK...VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE SHOWERS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS
THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

&&

LAT...LON 3308 8115 3306 8112 3303 8108 3308 8097
      3274 8078 3269 8096 3275 8102 3261 8120
      3259 8127 3298 8148
TIME...MOT...LOC 1721Z 149DEG 19KT 3272 8087 3277 8107
          3269 8126
Special weather statement, Jun 6, 1:43 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT THU JUN 6 2013

GAZ114-116>119-137>141-061930-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG-TATTNALL-
243 PM EDT THU JUN 6 2013

...RAIN BANDS FROM TROPICAL STORM ANDREA WILL IMPACT PORTIONS OF
TATTNALL...LIBERTY...BRYAN...CHATHAM...LONG AND MCINTOSH COUNTIES
THROUGH 330 PM EDT...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS WITH STRONG WINDS ALONG A LINE EXTENDING FROM 26
MILES SOUTHWEST OF ALTAMAHA TO BLACKBEARD ISLAND...MOVING NORTHWEST
AT 35 MPH.

PEOPLE IN THESE AREAS CAN EXPECT THE FOLLOWING...
GUSTY WINDS OF 35 TO 45 MPH CAPABLE OF PRODUCING MINOR WIND
DAMAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW IMPACT. MINOR DAMAGE MAY OCCUR TO OLDER MOBILE HOMES. RESIDENTS
SHOULD MOVE LOOSE ITEMS INDOORS...SUCH AS GARBAGE CANS AND OUTDOOR
FURNITURE...AS THEY WILL BE BLOWN AROUND. NEWLY PLANTED OR YOUNG
TREES AND SHRUBS MAY BE UPROOTED IF NOT SECURED PROPERLY. ISOLATED
POWER OUTAGES WILL BE POSSIBLE.

&&

LAT...LON 3207 8221 3193 8092 3172 8113 3163 8113
      3137 8126 3138 8128 3143 8132 3130 8126
      3129 8130 3132 8137 3130 8142 3137 8155
      3145 8163 3158 8170 3166 8185 3179 8196
      3186 8212 3190 8214 3191 8223
TIME...MOT...LOC 1842Z 153DEG 50KT 3170 8248 3163 8121

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 tropical storm. Local standard time, as filed.

Tropical Storm, Inland McIntosh

When
June 6, 4:34 PM EST to 4:35 PM EST
Where
Inland McIntosh forecast zone
Property damage
$2,000
Reported by
911 Call Center

The McIntosh County 911 call center reported one tree and power line down near the intersection of Foir Hope Road and Pine Harbor Road.

Tropical Storm, Inland McIntosh

When
June 6, 5:10 PM EST to 5:11 PM EST
Where
Inland McIntosh forecast zone
Property damage
$1,000
Reported by
911 Call Center

The McIntosh County 911 call center reported a tree down near the intersection of Highway 17 and Harris Neck Road.

Tropical Storm, Inland Bryan

When
June 6, 6:09 PM EST to 6:10 PM EST
Where
Inland Bryan forecast zone
Property damage
$2,000
Reported by
911 Call Center

The Bryan County 911 call center reported a tree down on a power pole along Ford Avenue.

Tropical Storm, Inland Chatham

When
June 6, 6:19 PM EST to 6:20 PM EST
Where
Inland Chatham forecast zone
Property damage
$1,000
Reported by
Broadcast Media

The media reported a tree down in the Ogeechee Farms subdivision.

Tropical Storm, Coastal Chatham

When
June 6, 7:12 PM EST to 7:13 PM EST
Where
Coastal Chatham forecast zone
Reported by
C-MAN Station

The Fort Pulaski National Ocean Service station recorded a wind gust of 40 mph.

Tropical Storm, Inland Chatham

When
June 6, 8:03 PM EST to 8:04 PM EST
Where
Inland Chatham forecast zone
Property damage
$1,000
Reported by
Broadcast Media

The media reported a tree down on Hardeeville Road.

Tropical Storm, Inland Chatham

When
June 6, 10:00 PM EST to 10:01 PM EST
Where
Inland Chatham forecast zone
Property damage
$5,000
Reported by
Emergency Manager

An emergency manager reported a large oak tree down on the corner of a house at the 70 block of Nelson Avenue.

Tropical Storm, Effingham

When
June 6, 10:30 PM EST to 10:31 PM EST
Where
Effingham forecast zone
Property damage
$1,000
Reported by
Social Media
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

A tree was reported down and blocking Highway 17 near Old Marlow Road.

Tropical Storm, Coastal McIntosh

When
June 7, 12:45 AM EST to 12:46 AM EST
Where
Coastal McIntosh forecast zone
Reported by
Mesonet

The Sapelo Island NERRS weather station recorded a 36 knot wind gust associated with Tropical Storm Andrea.

Tropical Storm, Coastal Chatham

When
June 7, 1:35 AM EST to 1:36 AM EST
Where
Coastal Chatham forecast zone
Reported by
Mesonet

The North Tybee Island Weatherflow sensor recorded a 35 knot wind gust associated with Tropical Storm Andrea.

Tropical Storm, Coastal Chatham

When
June 7, 2:45 AM EST to 2:46 AM EST
Where
Coastal Chatham forecast zone
Reported by
Mesonet

The South Tybee Island Weatherflow sensor recorded a 35 knot wind gust associated with Tropical Storm Andrea.

Tropical Storm, Inland Chatham

When
June 7, 7:00 AM EST to 7:01 AM EST
Where
Inland Chatham forecast zone
Property damage
$1,000
Reported by
Emergency Manager

An emergency manager reported a tree down and blocking the roadway on 13th street.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013The 2013 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460515, 460516, 460517, 460522, 460524, 460526, 460532, 460537, 460539, 460540, 460541, 460545.